Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 36, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 11, 2018, 12:59 PM PST for Esmeralda County, Lincoln County, Nye County, Nevada. It took effect at Dec 12, 2018, 8:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2018, 12:59 PM PST (20:59 UTC)
- In effect from
- Dec 12, 2018, 8:00 AM PST
- Expired
- Dec 12, 2018, 4:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2161 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461 WWUS75 KVEF 112059 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1259 PM PST Tue Dec 11 2018 ...Swift moving cold front will bring gusty winds to the Southern Great Basin Wednesday... NVZ014-015-121700- /O.NEW.KVEF.WI.Y.0036.181212T1600Z-181213T0000Z/ Esmeralda and Central Nye County-Lincoln County- Including the cities of Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 1259 PM PST Tue Dec 11 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM PST WEDNESDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 8 AM to 4 PM PST Wednesday. * WINDS...North 25 to 35 mph with gusts up to 50 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds are likely on east to west oriented roadways. Localized pockets of blowing dust and sand will be possible. * TIMING...Winds will increase during the morning hours, peak during the early afternoon, and weaken by the evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
719 WWUS75 KVEF 121605 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 805 AM PST Wed Dec 12 2018 ...Swift moving cold front will bring gusty winds to the Southern Great Basin Today... NVZ014-015-130000- /O.CON.KVEF.WI.Y.0036.000000T0000Z-181213T0000Z/ Esmeralda and Central Nye County-Lincoln County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 805 AM PST Wed Dec 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...North 25 to 35 mph with gusts up to 50 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds are likely on east to west oriented roadways. Localized pockets of blowing dust and sand will be possible. * TIMING...Winds will increase during the morning hours, peak during the early afternoon, and weaken by the evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
734 WWUS75 KVEF 122348 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 348 PM PST Wed Dec 12 2018 NVZ014-015-130100- /O.EXP.KVEF.WI.Y.0036.000000T0000Z-181213T0000Z/ Esmeralda and Central Nye County-Lincoln County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 348 PM PST Wed Dec 12 2018 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... North wind gusts have started to diminish across the advisory area. The advisory will be allowed to expire at 40 pm PST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 11, 8:45 AM PST, 4 hours 14 minutes earlier.
Area forecast discussion, Dec 11, 8:45 AM PST, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 845 AM PST Tue Dec 11 2018 .SYNOPSIS...A weak trough off the southern California coast will push the lingering cloudiness eastward and bring breezy north winds to the Colorado River Valley today. A few disturbances are forecast to brush the region through the end of the week bringing rounds of gusty north winds and slight chances of snow primarily to the southern Sierra and southern Great Basin...especially early next week. && .UPDATE...Clearing skies expected today as a weak weather system pushes east of the area. Clear skies are already prevalent north and west of the I-15 corridor and cloud cover further south will continue to erode through the early afternoon hours. This mornings 12z VEF sounding showed a weaker inversion than the past couple days, which may allow for some northerly breezes to surface this afternoon and promote a couple degrees warming over the past few days. The current forecast is in good shape and no updates are necessary. -Outler- && .NEAR TERM...Today through Tonight. With very dry low levels and no reports of precip at the surface, the light returns on radar this morning are likely virga. Based on current satellite imagery, the aforementioned positively-tilted trough is digging off the SoCal coast and is pushing yesterday's dense high clouds eastward. The southeastward progression of the trough and associated frontal boundary will continue to aid cloud cover eastward and out of the area today, with mostly clear skies expected by this afternoon. Behind the weak fropa, expect some northerly breezes, mainly remaining below 10-15 MPH. Usual topographical funneling down the Colorado River Valley is expected with these north winds where wind speeds around 20 MPH are possible. These winds do not look to be very impressive but should be just enough to mix out some of the valley inversions this morning, preventing the return of isolated valley fog. .LONG TERM...Wednesday through Monday. Models are in decent run to run and model to model agreement over our area through Friday, then diverge thereafter. Still expecting a strong northern stream system in the northwestern states and a weaker remnant low to our south as the period beings Wednesday morning, then a cold front passing through our area Wednesday afternoon and evening as the northern stream storm moves east and digs over the Rockies. Still looking at stiff northerly breezes down the Colorado River Valley on Thursday, although likely just under Lake Wind Advisory criteria. Models differ with the speed of a shortwave trough passing through Friday night or Saturday, but mostly agree on a low amplitude wave with few sensible weather effects on our area. The next storm is forecast to slam into the West Coast on Sunday, and the models disagree on how it will evolve. Some ensemble perturbations show the trough splitting as it reaches the coast, with our area being affected by the weaker southern piece similar to what is happening this morning, while other members keep the trough in one piece until it is well inland. Neither of these solutions would favor significant precip for our area, so backed off PoPs somewhat. Aside from the winds down the Colorado River Valley on Thursday, expect generally light winds through the period and temperatures near to above normal. && .AVIATION...For McCarran...SCT to BKN mid to high clouds will begin to clear out later this morning, remaining aoa 15 kft. FEW to SKC expected by this afternoon. Light winds following typical diurnal trends will continue through much of the morning. A light push of N to NNE winds are expected by 16-17Z today with speeds generally less than 10 kts through the afternoon. By 23-00Z this afternoon, winds will return to light, diurnal trends through tomorrow. For the rest of southern Nevada, northwest Arizona and southeast California...SCT to BKN mid to high clouds will begin to clear out later this morning, remaining aoa 15 kft. FEW to SKC expected by this afternoon. North breezes at IFP will begin to pick up later this morning at EED, peaking this afternoon with gusts to 15-20 kts. Light and diurnal winds expected outside of the Colorado River Valley.&& .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && NEAR TERM/AVIATION...Kryston LONG TERM...Morgan For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.